Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 40, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 20, 2024, 11:41 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2024, 11:41 PM MDT (05:41 UTC)
- Expired
- May 21, 2024, 12:30 AM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 11:41 PM MDT | HAIL 1.75 | 4 Ssw Wauneta, NE | Caller reported golf ball hail ongoing. |
| May 21, 12:15 AM MDT | HAIL 2 | Palisade, NE | Public report and photo via social media of hail in Palisade; sizes estimated from photo ranging from approx. half dollar size to around 2 inches in diameter. Time estimated from radar. |
| May 21, 12:17 AM MDT | HAIL 2.5 | Palisade, NE | Report and photo via social media of hail estimated from photo to be around the size of a tennis ball. Hail was reported to have varied in size. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 8:01 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 248 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
997
WUUS53 KLBF 210541
SVRLBF
NEC029-085-210630-
/O.NEW.KLBF.SV.W.0040.240521T0541Z-240521T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1241 AM CDT Tue May 21 2024
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Chase County in southwestern Nebraska...
Hayes County in southwestern Nebraska...
* Until 130 AM CDT/1230 AM MDT/.
* At 1241 AM CDT/1141 PM MDT/, severe thunderstorms were located
along a line extending from Enders Reservoir State Recreation Area
to near Wauneta to 8 miles southwest of Palisade, moving northeast
at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Hayes Center, Wauneta, Enders, Hamlet, and Area A Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.
&&
LAT...LON 4035 10159 4052 10146 4059 10113 4054 10079
4035 10078
TIME...MOT...LOC 0541Z 244DEG 20KT 4044 10154 4040 10133 4029 10125
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Brown2 follow-up statements
563
WWUS53 KLBF 210544
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1244 AM CDT Tue May 21 2024
NEC029-085-210630-
/O.CON.KLBF.SV.W.0040.000000T0000Z-240521T0630Z/
Chase NE-Hayes NE-
1244 AM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
CDT/1230 AM MDT/ FOR SOUTHEASTERN CHASE AND HAYES COUNTIES...
At 1243 AM CDT/1143 PM MDT/, severe thunderstorms were located along
a line extending from Enders to near Wauneta to 7 miles southwest of
Palisade, moving east at 25 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...At 1241 AM CDT, the public reported golf ball sized hail 4
miles south-southwest of Wauneta.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Hayes Center, Wauneta, Enders, Hamlet, and Area A Campground.
This includes Highway 61 between mile markers 25 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10159 4052 10146 4059 10113 4054 10079
4035 10078
TIME...MOT...LOC 0543Z 270DEG 20KT 4044 10152 4040 10131 4029 10123
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Brown333
WWUS53 KLBF 210604
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
104 AM CDT Tue May 21 2024
NEC029-085-210630-
/O.CON.KLBF.SV.W.0040.000000T0000Z-240521T0630Z/
Chase NE-Hayes NE-
104 AM CDT Tue May 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
CDT/1230 AM MDT/ FOR SOUTHEASTERN CHASE AND HAYES COUNTIES...
At 104 AM CDT/1204 AM MDT/, severe thunderstorms were located along a
line extending from near Enders to 7 miles east of Wauneta to near
Palisade, moving east at 25 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Hayes Center, Wauneta, and Hamlet.
This includes Highway 61 between mile markers 25 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10155 4052 10146 4059 10113 4054 10079
4035 10078
TIME...MOT...LOC 0604Z 259DEG 21KT 4044 10145 4042 10123 4033 10107
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:25 PM MDT, 16 minutes earlier. Its key messages:
- An all hazards severe weather situation including flooding appears likely tonight.
- Tornado potential appears to be focused south of Interstate 80.
- Very strong winds aloft and dry air moving in from Colorado will support the potential for very large hail and wind gusts 75 mph or stronger. This is most likely along and south of Interstate 80.
- The flood potential appears to be focused along and south of Interstate 80 including Custer county.
Area forecast discussion, May 20, 11:25 PM MDT, 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1225 AM CDT Tue May 21 2024 .KEY MESSAGES... - An all hazards severe weather situation including flooding appears likely tonight. - Tornado potential appears to be focused south of Interstate 80. - Very strong winds aloft and dry air moving in from Colorado will support the potential for very large hail and wind gusts 75 mph or stronger. This is most likely along and south of Interstate 80. - The flood potential appears to be focused along and south of Interstate 80 including Custer county. && .MESOSCALE... Issued at 929 PM CDT Mon May 20 2024 A cold front has sagged south into the central Sandhills this evening and as of 9 PM CT, this feature was oriented from south of Alliance, to south of Thedford, to near Ord Nebraska. Low level easterly winds were present south of the front from the I-80 corridor into northern Kansas. Currently two areas of potential severe modes are anticipated across the far southern Sandhills and southwestern Nebraska. First: A tandem of supercell thunderstorms is currently just west of Yuma County Colorado. This activity may touch Chase, Hayes and Frontier counties over the next 2 to 5 hours. Tornado potential is highest in these areas. Second: The tornado threat will diminish further north toward Interstate 80. However, the threat for very large hail and intense wind gusts up to 80 MPH remain possible. The latest WoFS initiates convection just west of Lake McConaughy in the next hour and translates this east along I-80 over the next 2 to 4 hours. Composite reflectivity indicates some bowing segments traversing along and south of I-80. Ensemble probabilities for hail > 1" in diameter are near 100% from Perkins and Chase counties, east to southern Lincoln, Hayes and Frontier counties. SW Nebraska needs to monitor the weather situation closely into the early overnight hours! && .SHORT TERM /THROUGH WEDNESDAY/... Issued at 342 PM CDT Mon May 20 2024 All eyes are on the progress of a sfc low across the Colo Rockies this afternoon. The sfc low should move on to the plains early this evening setting up return moisture into Nebraska. An upper level plume of subtropical moisture across the srn Rockies this afternoon will move over Nebraska tonight raising the specter of heavy rain as storms repeat across swrn Nebraska. The HRRR has been predicting storm development near Denver 21-22z this afternoon. This lead storm will move east along a predicted stationary front across swrn Nebraska with more storms developing across the cntl high Plains to move through swrn Nebraska overnight. Arrival time in swrn Nebraska for the lead storm is 02-03z this evening and all hazards are possible with this storm. A disturbance across srn ID this afternoon will move east and set off a second area of thunderstorms across the Panhandle this evening. These storms will generally be elevated or post-frontal mainly posing a large or very large hail threat. Jet stream winds will be very strong, 50-70kts at h300mb, with deep layer shear well above 50kts. The MLCAPE will be confined to srn Nebraska and the BRN south of Interstate 80 is generally less than 25 tonight. This would seem to suggest isolated sfc based severe storm coverage but repeat storms shown by the CAMs increases coverage to scattered along and south of I-80. Storms over swrn Nebraska will be ingesting subtropical moisture aloft and a mix of very dry air from the southwest and moist air from the southeast. This is the basis for the SPC 75 mph+ significant wind gust threat. The very strong deep layer shear supports the 2+ inch hail threat. The risk of upscale storm growth leading to an organized "high end" wind event across swrn Nebraska is uncertain; the CAMs don't show it. The CAMs do show the cap weakening and storms developing across cntl Nebraska late this evening. One or both of the storm complexes across wrn Nebraska are expected to merge over cntl Nebraska forming large complex of thunderstorms lasting overnight. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Issued at 342 PM CDT Mon May 20 2024 Two more storm systems are in the forecast Thursday and Sunday. Chance-likely POPs for thunderstorms are in place Thursday night. High-end chance POPs are in place for the system Sunday. The models are in very good agreement tracking a system across nrn British Columbia through the nrn Plains Thursday night into Friday. The focus for storms Thursday evening is a cold front moving through wrn Nebraska. The GFS and ECM show the front lighting up along and east of highway 83 near or after 00z Thursday evening. Another system across the Bering Sea this afternoon could track through the nrn Plains Sunday setting off thunderstorms across wrn and ncntl Nebraska. Both systems will be operating in a strongly sheared environment featuring h500mb winds around 50kts and instability appears to be limiting storm coverage. A check on the GFS in CONRAD in Bufkit shows potential for severe weather Thursday nonetheless. The situation next Sunday is beyond the reach of Bufkit and the ECM is fairly quiet in terms of QPF. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1224 AM CDT Tue May 21 2024 Expect occasional thunderstorms for both the KLBF and KVTN terminals through daybreak. Wind gusts up to 45 KTS are possible at the KLBF terminal through 08z overnight. The threat for showers will continue through Tuesday morning with ceilings below 1000 FT AGL at the KLBF and KVTN terminals. Ceilings will climb to MVFR levels Tuesday afternoon before clouds scatter out Tuesday evening. && .HYDROLOGY... Issued at 1116 AM CDT Mon May 20 2024 The HRRR suggests repeating storms across swrn and scntl Nebraska tonight which will likely be supercellular. This could lead to 3 inches of rainfall. A single storm putting down 1.5 inches in less than an hour isn't a big problem but the second storm of the same caliber a few hours later would probably cause flooding. The RAP model viz Bufkit suggests deep moisture extending to 300 mb will be in place supporting heavy rainfall and it is worth noting satellite shows an expansive plume of subtropical moisture feeding in through the srn Rockies and Mexico. Some of this moisture will be drawn into a developing upper low across Nebraska tonight. The h850-700mb moisture transport in the RAP model is perhaps modest but the theta-e advection looks strong. Winds at h850mb are very modest at just 10-20kts so this doesn't appear to be a blockbuster heavy rain event. Moisture availability and repeating storms are the basis for a Flood Watch across swrn and scntl Nebraska tonight. The watch outline generally follows the 100 percent probability of 1 inch of rain in 12hr shown by the HREF. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM CDT /9 AM MDT/ this morning for NEZ038- 057>059-069>071. && MESOSCALE...Buttler SHORT TERM...CDC LONG TERM...CDC AVIATION...Buttler HYDROLOGY...CDC
Hazardous weather outlook, May 20, 3:25 PM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 425 PM CDT Mon May 20 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-212130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 425 PM CDT Mon May 20 2024 /325 PM MDT Mon May 20 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Rest of this afternoon and Tonight. Rain and thunderstorm chances increase quickly Monday evening including the threat for severe weather. Large hail up to baseball size and damaging wind gusts near 75 mph are the main concerns though a tornado or two cannot be ruled out. The areas most prone to these hazards are south of Highway 92 and west of Highway 183. A damaging wind threat may potentially last into early Tuesday morning for central Nebraska. All thunderstorms will be capable of heavy rain with potential for brief periods of one inch per hour rain rates. While widespread flash flooding is not anticipated, localized flooding as well as rises on area streams and rivers are possible. As such, a Flood Watch has been issued for portions of southwest Nebraska through Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The threat for locally heavy rain will continue through Tuesday morning, mainly for areas east of Highway 61. Rain and thunderstorms are expected to taper off during the afternoon hours Tuesday. Event total rainfall amounts of 1 to 2 inches are likely with localized amounts approaching 3 inches possible. Additional thunderstorm development is possible Tuesday evening west of Highway 83, but no severe weather is expected at this time. Rain and thunderstorms are again likely late Thursday into Friday. Currently, the threat for severe weather with this activity is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, mainly this evening and late tonight across southwest and central Nebraska. The public is encouraged to submit reports of observed severe weather to the NWS North Platte office.
In the hours before
Special weather statement, May 20, 10:16 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
1116 PM CDT Mon May 20 2024
NEZ059-210500-
Lincoln NE-
1116 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY
THROUGH MIDNIGHT CDT...
At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Dickens, or 18 miles southwest of North Platte, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Platte, Hershey, Dickens, Lake Maloney State Recreation Area,
and Birdwood.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 165 and 181.
Highway 83 between mile markers 73 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.
&&
LAT...LON 4080 10099 4090 10114 4121 10097 4108 10064
TIME...MOT...LOC 0416Z 221DEG 21KT 4093 10101
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 20, 10:47 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1147 PM CDT Mon May 20 2024
NEZ008-009-210530-
Brown NE-Rock NE-
1147 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ROCK AND CENTRAL
BROWN COUNTIES THROUGH 1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ainsworth, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ainsworth, Long Pine, Keller Park State Recreation Area, and Pine
Glen State Wildlife Refuge.
This includes the following highways...
Highway 183 between mile markers 194 and 204.
Highway 20 between mile markers 239 and 253.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4233 9994 4241 10009 4272 9974 4263 9955
TIME...MOT...LOC 0447Z 218DEG 28KT 4244 9995
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 20, 10:58 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
1158 PM CDT Mon May 20 2024
NEZ059-210545-
Lincoln NE-
1158 PM CDT Mon May 20 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN COUNTY THROUGH
1245 AM CDT...
At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Maloney State Recreation Area, or 12 miles south of North
Platte, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Platte, Maxwell, North Platte Airport, Lake Maloney State
Recreation Area, Keith, and Cottonwood Canyon State Wildlife
Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 177 and 195.
Highway 83 between mile markers 57 and 82, and between mile markers
89 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.
&&
LAT...LON 4075 10078 4094 10084 4133 10068 4122 10032
4080 10057
TIME...MOT...LOC 0458Z 203DEG 27KT 4095 10073
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 20, 11:32 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1232 AM CDT Tue May 21 2024
NEZ006-008-009-210600-
Brown NE-Rock NE-Keya Paha NE-
1232 AM CDT Tue May 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROCK...EAST CENTRAL
BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES THROUGH 100 AM CDT...
At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bassett, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bassett and Long Pine.
This includes the following highways...
Highway 183 between mile markers 180 and 182, and between mile
markers 197 and 199.
Highway 20 between mile markers 250 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 9967 4262 9978 4277 9952 4260 9934
TIME...MOT...LOC 0532Z 239DEG 18KT 4259 9961
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SnivelySpecial weather statement, May 20, 11:34 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1234 AM CDT Tue May 21 2024
NEZ069>071-210615-
Chase NE-Frontier NE-Hayes NE-
1234 AM CDT Tue May 21 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRONTIER...
SOUTHEASTERN CHASE AND SOUTHERN HAYES COUNTIES THROUGH 115 AM
CDT/1215 AM MDT/...
At 1234 AM CDT/1134 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 15 miles southeast of Imperial, moving
east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wauneta and Hamlet.
This includes Highway 61 between mile markers 25 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.
&&
LAT...LON 4035 10164 4041 10163 4047 10078 4035 10077
TIME...MOT...LOC 0534Z 269DEG 40KT 4035 10144
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BrownSpecial weather statement, May 20, 11:40 PM MDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
1240 AM CDT Tue May 21 2024
NEZ038-059-210615-
Custer NE-Lincoln NE-
1240 AM CDT Tue May 21 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES THROUGH 115 AM CDT...
At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 17 miles east of North Platte, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area,
Cottonwood Canyon State Wildlife Management Area, and Etna.
This includes Interstate 80 in Nebraska between mile markers 185 and
205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Nebraska.
&&
LAT...LON 4110 10064 4137 10038 4123 10003 4104 10019
4104 10023 4100 10023 4080 10039
TIME...MOT...LOC 0540Z 216DEG 26KT 4106 10045
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:23 PM MDT | Special Weather Statement | LBF | Boyd | 22 min |
| May 20, 8:17 PM MDT | Special Weather Statement | LBF | Deuel | 43 min |
| May 20, 8:54 PM MDT | Special Weather Statement | LBF | Loup | 36 min |
| May 20, 8:57 PM MDT | Special Weather Statement | LBF | Blaine | 33 min |
| May 20, 9:28 PM MDT | Special Weather Statement | LBF | Loup | 32 min |
| May 20, 9:29 PM MDT | Special Weather Statement | LBF | Custer | 31 min |
| May 20, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 41 min |
| May 20, 9:43 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 47 min |
| May 20, 9:46 PM MDT | Special Weather Statement | LBF | Rock | 44 min |
| May 20, 9:53 PM MDT | Special Weather Statement | LBF | Lincoln | 37 min |
| May 20, 10:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| May 20, 10:14 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 46 min |
| May 20, 10:16 PM MDT | Special Weather Statement | LBF | Lincoln | 44 min |
| May 20, 10:23 PM MDT | Areal Flood Advisory | LBF | Lincoln | 5 hr |
| May 20, 10:27 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| May 20, 10:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 19 min |
| May 20, 10:47 PM MDT | Special Weather Statement | LBF | Brown | 43 min |
| May 20, 10:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 35 min |
| May 20, 10:58 PM MDT | Special Weather Statement | LBF | Lincoln | 47 min |
| May 20, 11:32 PM MDT | Special Weather Statement | LBF | Rock | 28 min |
| May 20, 11:34 PM MDT | Special Weather Statement | LBF | Hayes | 41 min |
| May 20, 11:40 PM MDT | Special Weather Statement | LBF | Lincoln | 35 min |
| May 20, 11:56 PM MDT | Special Weather Statement | LBF | Keya Paha | 34 min |
| May 21, 12:04 AM MDT | Areal Flood Advisory | LBF | Chase, Hayes | 3 hr |
| May 21, 12:14 AM MDT | Special Weather Statement | LBF | Logan | 46 min |
| May 21, 12:24 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 66 min |
| May 21, 12:26 AM MDT | Flash Flood Warning | LBF | Chase, Hayes | 3 hr |
| May 21, 12:35 AM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| May 21, 12:53 AM MDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| May 21, 1:05 AM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 55 min |
| May 21, 1:22 AM MDT | Special Weather Statement | LBF | Custer | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.